MAUDE Adverse Event Report: INTUITIVE SURGICAL,INC. DOUBLE FENESTRATED GRASPER; ENDOSCOPIC INSTRUMENT

INTUITIVE SURGICAL,INC. DOUBLE FENESTRATED GRASPER; ENDOSCOPIC INSTRUMENT
Model Number 420189-09
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the instrument involved with this complaint and completed the device evaluation.Failure analysis confirmed the customer reported failure mode.The instrument was found to have a broken pitch cable at the distal clevis hub.The broken cable segment that contains the crimp was still installed in the clevis.The clevis did not exhibit any damage or wear marks.Other cables at the wrist were not damaged.Isi has conducted a device history record (dhr) review for this device and did not find any non-conformances that were related to the reported event.The customer reported complaint does not itself constitute an mdr reportable event; however, the broken pitch cable found during failure analysis could cause or contribute to an adverse event if the failure mode were to recur.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, a cable at the distal tip of the double fenestrated grasper instrument was observed to be frayed.There was no report that any fragment(s) from the instrument fell into a patient during the surgical procedure and there was no report of patient harm, adverse outcome or injury.The planned surgical procedure was completed.

Brand Name
DOUBLE FENESTRATED GRASPER
Common Device Name
ENDOSCOPIC INSTRUMENT
Manufacturer (Section D)
INTUITIVE SURGICAL,INC.
sunnyvale CA
MDR Report Key6474352
Report Number2955842-2017-00201
Device Sequence Number18915439
Product Code NAY
UDI-Device Identifier00886874111581
UDI-Public(01)00886874111581(10)N10160425
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420189-09
Device Lot NumberN10160425 069
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2017
Initial Report FDA Received Date04/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1